Jump to content
  • Sign Up
smiley2017

Glutened - How Long will Symptoms Last?

Rate this topic

Recommended Posts

Hello!

I have been eating gluten free since July due to a variety of new, unexplained symptoms including stomach problems, anxiety, depression, weak nails, tonsil stones, etc. My doctor (a student in training) told me multiple times that there was no way it was gluten/Celiac's Disease even though my gut told me that it was. So I quit gluten on my own and have FELT AMAZING!!!!!! My symptoms went away and everything has been wonderful!!!!! After discussion with my doctor more recently, I decided that I really don't want to go "on gluten" for long enough to get the official test. So as of now, I just have a "gluten sensitivity" which my entire family tells me is fake but I am just continuing to do it because it feels like what is best for me. 

Anyway, on my honeymoon I decided to try about 4-5 bites of cake at our fancy dinner and had symptoms including a headache and stomach problems. The headache lasted for actually a full week after I ate gluten. Is that normal? Is it possible it was just something else? I also have had a HUGE flare up of anxiety/depression this week (I ate the cake containing gluten about 2 weeks ago). Is there any way that is connected? Anybody having any input would be greatly appreciated. 

Thank you :)

Share this post


Link to post
Share on other sites

While initial gut issues generally subside in 2-5 days the immune response in celiac can keep you antibodies raised for 2-6 weeks in some people. Few members have mentioned months before stuff regulated. The headache is one common factor many have with the issues I do not have experience with that aspect but my numbness from my symptoms can last weeks. The random bouts of anxiety weeks later can perhaps be explained by a combination of how it effects your brain, and a bit of malabsorption caused by damage to the intestines resulting in lower rates for vitamins in the b spectrum and minerals like magnesium which deficiency can cause anxiety amongst other issues. I normally suggest raising the dose of magnesium and B-vitamin supplements after a exposure to lessen anxiety and mental/gut/nerve related side effects.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...